Alert archive / Mississippi / Tornado Warnings in 2014
Tornado Warning 78, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 16, 2014, 7:33 PM CST for Covington County, Jones County, Mississippi. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2014, 7:33 PM CST (01:33 UTC)
- Expired
- Nov 16, 2014, 8:30 PM CST
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 8:16 PM CST | TSTM WND DMG | 3 Se Laurel, MS | TREE DOWN |
| Nov 16, 8:24 PM CST | TSTM WND DMG | 6 E Laurel, MS | A FEW CHICKEN HOUSES DAMAGED AND TREES DOWN. POSSIBLE TORNADO. |
| Nov 16, 8:24 PM CST | TSTM WND DMG | 6 E Laurel, MS | ADDITIONAL REPORTS OF POWER POLES SNAPPED AND STRUCTURAL DAMAGE TO ONE OR TWO RESIDENCES AROUND THE MYRICK COMMUNITY RELAYED THROUGH SOCIAL MEDIA. POSSIBLE TORNADO. |
| Nov 16, 8:24 PM CST | TORNADO 1 | 6 E Laurel, MS | UPDATE, A NATIONAL WEATHER SERVICE STORM SURVEY TEAM CONFIRMS THIS DAMAGE WAS CAUSED BY A TORNADO WITH A RATING OF EF-1. MORE DETAILS WILL FOLLOW SHORTLY. INITIAL DMAGE REPORT, FEW CHICKEN HOUSES DAMAGED AND TREES DOWN. |
| Nov 16, 8:27 PM CST | TORNADO 1 | 2 Wsw Mill Creek, MS | AN EF-1 TORNADO TOUCHED DOWN ALONG PAVILLION RD...TRACKING NE ACROSS HOLIFIELD RD...US HWY 84...AND LIFTING ALONG CHARLIE GREEN RD. TWO POWER POLES WERE SNAPPED...A BARN WAS HEAVILY DAMAGED...THE ROOF OF A CHICKEN HOUSE WAS HEAVILY DAMAGED AND A MOBILE HOME WA |
| Nov 16, 8:27 PM CST | TORNADO 1 | 2 Wsw Mill Creek, MS | NWS STORM SURVEY TEAM CONFIRMS THIS DAMAGE WAS CAUSED BY A TORNADO WITH A RATING OF EF-1. MORE DETAILS WILL FOLLOW SHORTLY. INITIAL DAMAGE REPORT, FEW CHICKEN HOUSES DAMAGED AND TREES DOWN. UPDATED BEGIN POINT AND BEGIN TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
793
WFUS54 KJAN 170133
TORJAN
MSC031-067-170230-
/O.NEW.KJAN.TO.W.0078.141117T0133Z-141117T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CST SUN NOV 16 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 830 PM CST
* AT 733 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES EAST OF COLLINS...AND MOVING EAST AT 45
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
LAUREL AROUND 755 PM CST.
SANDERSVILLE AROUND 805 PM CST.
MILL CREEK AROUND 810 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3150 8952 3169 8954 3181 8918 3182 8894
3165 8894
TIME...MOT...LOC 0133Z 248DEG 41KT 3162 8945
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CME4 follow-up statements
403
WWUS54 KJAN 170144
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CST SUN NOV 16 2014
MSC031-170155-
/O.CAN.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
COVINGTON MS-
744 PM CST SUN NOV 16 2014
...THE TORNADO WARNING FOR EASTERN COVINGTON COUNTY IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3165 8894 3153 8940 3174 8940 3181 8918
3182 8894
TIME...MOT...LOC 0145Z 249DEG 35KT 3166 8934
$$
MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
744 PM CST SUN NOV 16 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JONES COUNTY
UNTIL 830 PM CST...
AT 745 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES WEST OF ELLISVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
LAUREL AROUND 800 PM CST.
SANDERSVILLE AND MILL CREEK AROUND 815 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3165 8894 3153 8940 3174 8940 3181 8918
3182 8894
TIME...MOT...LOC 0145Z 249DEG 35KT 3166 8934
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CME542
WWUS54 KJAN 170151
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CST SUN NOV 16 2014
MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
751 PM CST SUN NOV 16 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JONES COUNTY
UNTIL 830 PM CST...
AT 752 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHWEST OF ELLISVILLE...AND MOVING EAST AT 40
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
LAUREL AROUND 800 PM CST.
SANDERSVILLE AND MILL CREEK AROUND 815 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3165 8894 3153 8940 3167 8934 3176 8934
3181 8918 3182 8894
TIME...MOT...LOC 0152Z 249DEG 35KT 3168 8926
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CME099
WWUS54 KJAN 170205
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CST SUN NOV 16 2014
MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
805 PM CST SUN NOV 16 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JONES COUNTY
UNTIL 830 PM CST...
AT 805 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LAUREL...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
TUCKERS CROSSING AROUND 810 PM CST.
SANDERSVILLE AROUND 820 PM CST.
MILL CREEK AROUND 825 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3165 8894 3156 8928 3181 8918 3182 8894
TIME...MOT...LOC 0205Z 247DEG 31KT 3170 8916
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CME619
WWUS54 KJAN 170217
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CST SUN NOV 16 2014
MSC067-170230-
/O.CON.KJAN.TO.W.0078.000000T0000Z-141117T0230Z/
JONES MS-
817 PM CST SUN NOV 16 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JONES COUNTY
UNTIL 830 PM CST...
AT 817 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR TUCKERS CROSSING...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
MILL CREEK AND SANDERSVILLE AROUND 825 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3165 8894 3159 8917 3181 8909 3182 8894
TIME...MOT...LOC 0217Z 247DEG 31KT 3168 8906
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:24 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 16, 4:24 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 424 PM CST SUN NOV 16 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...IT HAS BEEN A RAINY AND COLD AFTERNOON FOR MUCH OF THE ARKLAMISS REGION. A SWATH OF LIGHT TO MODERATE RAIN HAS BISECTED THE CWA THROUGH THE DAY AND MANY HAVE RECEIVED SOME GOOD RAIN AMOUNTS IN THE WAKE OF MANY DRY WEATHER DAYS. STORM TOTAL PRECIP INDICATES ABOUT 1-3 INCHES IN THE MAIN RAIN SWATH AND AT LEAST UP TO AN INCH OUTSIDE OF THAT TODAY. THE MAIN AXIS OF RAIN HAS GENERALLY BEEN FROM JONESVILLE LOUISIANA TO JACKSON TO COLUMBUS AND THIS HAS SLOWLY BEEN SHIFTING TO THE SOUTH AND EAST THROUGH THE AFTERNOON. THERE HAS BEEN SOME EMBEDDED THUNDERSTORMS BUT MOST OF THE MORE ROBUST CELLS HAVE REMAINED FURTHER TO THE SOUTH IN CENTRAL LOUISIANA. THIS SWATH OF RAIN WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON INTO THE EVENING AS A LOW PRESSURE SYSTEM DEVELOPS AND DRAGS THE FRONT THROUGH THE REGION LATER TONIGHT. AHEAD OF THIS...THERE REMAINS POTENTIAL FOR A FEW ROBUST STORMS IN THE SOUTHEAST WHERE THE BEST MOISTURE AND INSTABILITY HAS BEEN ABLE TO SURGE NORTH FROM THE COAST THROUGH THE DAY THANKS TO VERY GUSTY SOUTHERLY WINDS. LOWER TO MID 60S DEWPOINTS HAVE GOTTEN INTO THE PINE BELT AND TEMPERATURES HAVE REACHED INTO THE LOWER TO MID 70S TODAY. IF THERE WERE TO BE ANY ORGANIZED STRONG TO SEVERE STORM IT WOULD BE MOST LIKELY IN THIS AREA WHERE THE ATMOSPHERE IS A LITTLE MORE UNSTABLE AND IN THE WARM SECTOR. WILL CONTINUE TO MENTION A LIMITED POSSIBILITY IN THIS REGION FOR TONIGHT. THROUGH THE EVENING RAIN WILL CONTINUE BEFORE MOVING OUT EARLY TOMORROW MORNING AS THE FRONT MOVES THROUGH. STRONG COLD AIR ADVECTION WILL TAKE PLACE LATE TONIGHT AND ESPECIALLY MONDAY AND EVEN SOME MONDAY NIGHT. GUSTY NORTH WINDS WILL HELP USHER ANOTHER COLDER AIRMASS INTO THE REGION AS THE PRESSURE GRADIENT REMAINS TIGHTENED OVER THE REGION. MONDAY WILL BE QUITE CHILLY WITH THOSE GUSTY WINDS DESPITE CLEARING SKIES AND HIGHS WILL REMAIN IN THE 40S. MONDAY NIGHT WILL FEATURE POTENTIALLY OUR COLDEST NIGHT THUS FAR GIVEN THE STRONG COLD AIR ADVECTION. MUCH OF THE MODEL GUIDANCE WAS SHOWING WIDESPREAD TEENS NORTH OF I-20 AND EVEN INTO THE MID TEENS. THIS LIKELY WOULD BE TOO BULLISH GIVEN WINDS REMAINING UP EVEN SLIGHTLY AND NOT BEING DIRECTLY UNDER THE SFC HIGH ALONG WITH RECENT MOIST GROUND. WENT WITH A SLIGHTLY WARMER MODEL BUT SOME LOCATIONS COULD SEE UPPER TEENS STILL IN THE NORTH AND ESPECIALLY IF WINDS SUBSIDE MORE THAN EXPECTED. EITHER WAY...LOOKS LIKE LOWER 20S ARE POSSIBLE AREAWIDE. THE 1030MB SFC HIGH WILL MOVE OVER THE REGION TUESDAY AND TUESDAY NIGHT THUS CONTINUING OUR COLDER WEATHER BUT SHOULD NOT LINGER LONG OVER THE CWA. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT WITH CALMING WINDS AND CLEAR SKIES. HOWEVER SOUTHERLY FLOW LOOKS TO RETURN IN THE WEST AND THE EASTERN PORTION OF THE STATE IS PROBABLY MOST LIKELY TO SEE THE COLDEST LOWS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE SFC HIGH WILL MOVE OFF TO THE EAST WEDNESDAY AND LOW LEVEL SOUTHERLY FLOW WILL RETURN. THIS WILL ALLOW FOR TEMPERATURES TO MODERATE AND MOISTURE TO SLOWLY STREAM BACK INTO THE REGION BUT CONDITIONS WILL REMAIN DRY UNTIL LATE IN THE WEEK. LOOKS LIKE THE NEXT CHANCE FOR RAIN WILL COME THURSDAY AS A SHORTWAVE TROUGH TAPS INTO ENOUGH MOISTURE TO GENERATE SOME LIGHT SHOWERS IN THE WEST. THIS WILL CONTINUE TO BE THE CASE THROUGH THE REST OF THE WEEK AS A SERIES OF WEAK SHORTWAVE TROUGHS WILL TRAVERSE THE REGION. BY THE WEEKEND A DEEPER RETURN OF MOISTURE WILL OCCUR AHEAD OF OUR NEXT BIGGER WEATHER SYSTEM THAT LOOKS TO AFFECT THE ARKLAMISS PERHAPS NEXT WEEKEND OR INTO EARLY NEXT WEEK. BEFORE THIS...WARMER AIR WILL RETURN TO THE ARKLAMISS AND WE SHOULD SEE TEMPERATURES CLOSER TO NORMAL. /28/ && .AVIATION...PREDOMINATELY MVFR CEILINGS AND VISBYS ARE NOW BEING OBSERVED ACROSS MOST OF THE AREA AS A LARGE SWATH OF LIGHT TO MODERATE RAIN SHOWERS CONTINUES TO SPREAD ACROSS THE REGION. THERE ARE ALSO BRIEF REDUCTIONS TO LIFR/IFR CONDITIONS IN OCCASIONAL HEAVIER SHOWERS AND OCCASIONAL THUNDER. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE EVENING AND INTO PART OF THE OVERNIGHT. THERE IS A LOW PROBABILITY OF THUNDERSTORM WIND GUSTS AROUND HBG THROUGH AROUND 06Z. RAIN WILL DECREASE FROM NW TO SE DURING THE OVERNIGHT AND EARLY MORNING HOURS...BUT MVFR CEILINGS WILL PERSIST AT SOME TERMINALS INTO MONDAY MORNING. SURFACE WINDS WILL BE RATHER GUSTY ON MONDAY...WITH N TO NW GUSTS BETWEEN 20 AND 30 KTS AT TIMES. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 37 44 22 42 / 97 9 0 0 MERIDIAN 41 47 21 42 / 96 21 0 0 VICKSBURG 36 43 21 43 / 97 6 0 0 HATTIESBURG 44 50 24 45 / 96 18 0 0 NATCHEZ 37 44 22 43 / 96 6 0 0 GREENVILLE 33 41 21 40 / 90 6 0 0 GREENWOOD 34 40 19 39 / 94 8 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && /
Hazardous weather outlook, Nov 16, 1:44 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 144 PM CST SUN NOV 16 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040-041- 171945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY- 144 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ016-023>026-MSZ028>033-037>039-042>056-059-060-171945- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- 144 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY FLOODING THREAT...LIMITED TIMING...TONIGHT PERIODS OF HEAVY RAINFALL WILL CONTINUE INTO TONIGHT...CREATING THE POTENTIAL FOR LOCALIZED FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON...WITH LOCALLY HIGHER TOTALS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ057-058-061>066-072>074-171945- JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 144 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT THERE IS A LIMITED THREAT FOR FLOODING AND SEVERE STORMS FROM THE LATE AFTERNOON HOURS THROUGH THE EVENING. ISOLATED STORMS...MAINLY SOUTH OF A LINE FROM MEADVILLE TO MAGEE TO QUITMAN...COULD PRODUCE DAMAGING WIND GUSTS UP TO 60 MPH OR A BRIEF TORNADO. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. DL && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 16, 4:37 PM CST, 2 hours 56 minutes before
MSZ055-063-064-162300- SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS- 437 PM CST SUN NOV 16 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 437 PM CST SUN NOV 16 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HEBRON AT 437 PM CST...MOVING EAST AT 35 MPH. PEOPLE IN NORTHWESTERN JEFFERSON DAVIS...NORTHEASTERN LAWRENCE AND SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3188 8974 3170 8976 3167 9003 3179 9005 TIME...MOT...LOC 2237Z 257DEG 31KT 3174 8997 CME
Special weather statement, Nov 16, 6:51 PM CST, 42 minutes before
MSZ072-170115- MARION MS- 651 PM CST SUN NOV 16 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 651 PM CST SUN NOV 16 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 651 PM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN NORTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3126 9005 3142 8967 3122 8966 3114 9000 TIME...MOT...LOC 0051Z 246DEG 40KT 3121 8996 CME
Special weather statement, Nov 16, 7:03 PM CST, 30 minutes before
MSZ064-065-170135-
JEFFERSON DAVIS MS-COVINGTON MS-
703 PM CST SUN NOV 16 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CST SUN NOV 16 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES WEST OF MELBA AT 703 PM CST...MOVING NORTHEAST AT 50
MPH.
PEOPLE IN SOUTHERN COVINGTON AND SOUTHERN JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3147 8986 3168 8950 3150 8946 3143 8966
3143 8982 3141 8983
TIME...MOT...LOC 0103Z 244DEG 44KT 3144 8979
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:51 PM CST | Special Weather Statement | JAN | Marion | 24 min |
| Nov 16, 7:03 PM CST | Special Weather Statement | JAN | Covington | 32 min |
| Nov 16, 7:12 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 34 min |
| Nov 16, 10:09 PM CST | Special Weather Statement | JAN | Jones | 31 min |
| Nov 16, 10:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Nov 16, 10:28 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 47 min |
| Nov 16, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Nov 16, 10:50 PM CST | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Nov 16, 11:10 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 50 min |
| Nov 16, 11:14 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 30 min |
| Nov 17, 12:03 AM CST | Special Weather Statement | JAN | Forrest | 27 min |
Nearby
Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.